|Should I start treatment?
Jul 28, 2013
Hello, I have just found out that I am HIV+, I am 52 and after 3 weeks of unexplainable diarrea, had several blood tests. Here are the results: Hep C negative, Lymphocytes total 2544, CD4 720 (28%), CD8 925 (36%), CD4/CD8 0.78 I feel ok physically,no other symptoms, diarrhea seems to have stopped after taking bovine colostrum pills. My question would be: should I start HAART treatment, since I experienced chronic diarrhea, which is an AIDS definig condition? Thank you very much for your help!
| Response from Dr. Holodniy
I assume that several kinds of stool studies were obtained, in addition to the blood studies, to workup the diarrhea. In most cases, the etiology is found, either through blood and stool studies, or after colonoscopy. Although you don't indicate what your HIV viral load is, given that your CD4 count is in the normal range, with a mildly decreased CD4%, it is hard to imagine that this syndrome is AIDS-related. Regardless of this event and it's etiology, today most experts would recommend starting HIV treatment regardless of the CD4 count, given your age.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Nodes After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Vaginal Discharge After Touching Penis Worried I Have HIV
- Are Pimples A Sign Of A Std?
- Can Genital Warts Cause Burning And Irritation?
- Can Hpv Cause Pain?
- 6 Months Hiv Test Was Nonreactive After Unprotected Oral Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.